MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 04/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The blood pump pu valves; 10 ml in/out; ø 6 mm, s/n (b)(6) was placed on the patient on (b)(6) 2026, the same day as the event.The patient is being supported with an excor ikus driving unit.We have reviewed the production records of the excor blood pump.This pump was produced according to our specifications.
 
Event or Problem Description
The site contacted berlin heart clinical affairs (ca) on (b)(6) 2026 to report that a patient underwent an excor blood pump exchange due to clot formation on the posterior aspect of the outflow on (b)(6) 2026.Following completion of the pump exchange and dressing change, the patient became acutely unresponsive, with signs of poor perfusion and minimal respiratory effort.The patient was noted to be acidotic with a lactate of 13 and was subsequently intubated for respiratory failure.Head ct and head ultrasound were performed on the same day of the event.The ct result showed new hypoattenuation of the left caudate head/basal ganglia likely representing interval infarction.No evidence of intracranial hemorrhage.No significant mass effect.The head ultrasound demonstrated increased echogenicity in the left caudate head, concerning for possible ischemia.An additional head ct showed increased echogenicity in the left caudate head, concerning for possible ischemia.The excor blood pump pu valves; 10 ml in/out; ø 6 mm, s/n (b)(6) functioned as intended with complete fill and ejection.Fibrin was noted at the outflow valve of the pump.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key25143840
Report Number3004582654-2026-00028
Device Sequence Number13147460
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)280314
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 MO
Patient SexMale
Patient Weight4 KG